Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at May 5, 2009, 3:17 PM CDT for Burnett County, Wisconsin; Pine County, Minnesota. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2009, 3:17 PM CDT (20:17 UTC)
- Expired
- May 5, 2009, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
Counties Pine County, MN, Burnett County, WI
The radar
The Duluth radar (KDLH), 117 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 3:37 PM CDT | HAIL 1.5 | 13 E Hinckley, MN | |
| May 5, 3:45 PM CDT | HAIL 1 | 4 E Cloverdale, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDLH 052017
SVRDLH
MNC115-WIC013-052100-
/O.NEW.KDLH.SV.W.0013.090505T2017Z-090505T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
317 PM CDT TUE MAY 5 2009
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PINE COUNTY IN EAST CENTRAL MINNESOTA...
CENTRAL BURNETT COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 400 PM CDT
* AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLOVERDALE...OR 8 MILES EAST OF HINCKLEY...AND MOVING NORTHEAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ASKOV BY 335 PM...
DUXBURY AND DANBURY BY 350 PM...
BRUNO BY 355 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE WARNED AREA...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4574 9315 4594 9314 4638 9267 4602 9221
4573 9278 4573 9314
TIME...MOT...LOC 2017Z 228DEG 22KT 4603 9278
$$
GRANING3 follow-up statements
000
WWUS53 KDLH 052032
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
332 PM CDT TUE MAY 5 2009
MNC115-WIC013-052100-
/O.CON.KDLH.SV.W.0013.000000T0000Z-090505T2100Z/
PINE MN-BURNETT WI-
332 PM CDT TUE MAY 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL BURNETT AND PINE COUNTIES...
AT 332 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLOVERDALE...OR 9 MILES EAST OF HINCKLEY...MOVING NORTHEAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ASKOV BY 345 PM...
DUXBURY BY 400 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE WARNED AREA...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4574 9315 4588 9314 4638 9267 4602 9221
4573 9278 4573 9314
TIME...MOT...LOC 2032Z 239DEG 22KT 4601 9274
$$
GRANING000 WWUS53 KDLH 052040 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 340 PM CDT TUE MAY 5 2009 MNC115-WIC013-052100- /O.CON.KDLH.SV.W.0013.000000T0000Z-090505T2100Z/ PINE MN-BURNETT WI- 340 PM CDT TUE MAY 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL BURNETT AND EASTERN PINE COUNTIES... AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLOVERDALE...OR 13 MILES EAST OF HINCKLEY...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DUXBURY BY 355 PM... MARKVILLE AND DANBURY BY 400 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN THE WARNED AREA...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 4585 9256 4605 9279 4634 9262 4602 9221 TIME...MOT...LOC 2040Z 244DEG 27KT 4604 9263 $$ GRANING
000 WWUS53 KDLH 052050 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 350 PM CDT TUE MAY 5 2009 MNC115-WIC013-052100- /O.CON.KDLH.SV.W.0013.000000T0000Z-090505T2100Z/ PINE MN-BURNETT WI- 350 PM CDT TUE MAY 5 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTH CENTRAL BURNETT AND EAST CENTRAL PINE COUNTIES... AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUXBURY...OR 20 MILES EAST OF HINCKLEY...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MARKVILLE BY 400 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN THE WARNED AREA...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER IMMEDIATELY INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 4610 9264 4627 9253 4602 9221 4591 9243 TIME...MOT...LOC 2051Z 244DEG 27KT 4608 9252 $$ GRANING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 10:04 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, May 5, 10:04 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1004 AM CDT TUE MAY 5 2009 .UPDATE... NO SIGNIFICANT CHANGES TO FCST. ADJUSTED MORNING POPS TO BETTER REPRESENT CURRENT RADAR/RAIN TRENDS. STILL EXPECTING TSTM DEVELOPMENT OVER MUCH OF CWA THIS AFTRN...INTO THE EVENING...AHEAD OF CUT OFF LOW SEE ON WV MOVING QUICKLY ROTATING EWD OUT OF ERN NO DAK AND INTO NW MN. NAM BUFR SOUNDINGS...STILL FROM 06Z RUN...SHOW LAPSE RATES STEEPEN AS A STRONGER OF 400-600 J/KG OF CAPE PUSHES E OVER FA AHEAD OF SFC REFLECTION LOW/TROUGH. KEPT LIKELY POPS FOR MOST AREAS THIS AFTRN...WITH ISOLD TSTM. ATTM...STORMS THAT DEVELOP THIS AFTN/EVENING ARE NOT EXPECTED TO BECOME SVR. HOWEVER...WITH FZING LVLS AROUND 5.5 KFT IN NE MN...PEA/DIME SIZE HAIL MAY BE POSSIBLE IN THE STRONGER STORMS. && .PREV DISCUSSION... /ISSUED 350 AM CDT TUE MAY 5 2009/ DISCUSSION...MID LVL LOW OVER CTRL NDAK PER LATEST WV APPEARS REASONABLY HANDLED BY MDLS AT THIS TIME. AS HT FALLS SWEEP OVER CWA...RESPONDING LLJ HAS SWUNG INTO ACTION FROM SWRN MN INTO PINE COUNTY. INITIALLY DRY AIR HAS TO BE MOISTENED SO PRECIP WILL BE SLOW IN ARRIVING THIS MORNING. AS MID LVL TROF MOVES OVERHEAD ATMOSPHERE SHOULD GRADUALLY DESTABILIZE WITH INCREASING LAPSE RATES. RESTRICTED THUNDER TO SWRN CWA THRU MORNING AS MUCAPE AND CPTP...CLOUD PHYSICS THUNDER PARAMETER FROM SPC SREF... SUGGEST VERY LOW CHANCES. AFTER 18Z...CPTP AREAL COVERAGE INCREASES OVER CWA EXCEPT NE WHERE AIR MAY REMAIN STABLE AND POPS ARE LESS. INSPECTION OF 70/85H COND PRESS DEFICITS INDICATES MUCH DEEPER LAYER OF SATURATION ARRIVES FROM 21Z INTO EVENING.BEST COLLOCATION OF 0-6KM SHEAR/SBCAPE IS ACROSS LOWER ST CROIX VALLEY THIS AFTERNOON/EVENING. SHOULD BE A RELATIVELY QUICK DECREASE IN CONVECTION AFTER 3Z AS INSTABILITY LESSENS AND MID LVL FEATURE MOVES EAST OF AREA. SECOND MID LVL SYSTEM ARRIVES BY LATE WEDNESDAY WITH A HIGHER AMOUNT OF LOW LEVEL INSTABILITY AVAILABLE. SREF PICKS UP ON THIS AND GREATLY INCREASES POPS AFTER 18Z OVER CTRL/ERN 2/3 OF CWA IN REGION OF LOW/MID LVL THETAE AXIS. WEDNESDAY NIGHT THROUGH SUNDAY... DIFFICULT TIMING ISSUES REMAIN IN THE MEDIUM/LONG RANGE FORECAST PERIOD DUE TO A FAST ZONAL FLOW PATTERN DEVELOPING MUCH OF THE LOWER 48...BUT THE GENERAL CONSENSUS IS THAT A SERIES OF UPPER LEVEL DISTURBANCES WILL PASS THROUGH THE NORTHLAND THROUGH EARLY SATURDAY...WITH HIGH PRESSURE RETURNING SUNDAY. WHILE POPS ARE IN MANY PERIODS IN THE MEDIUM/LONG TERM...NO TIME FRAME WILL BE A COMPLETE WASH OUT. ON WEDNESDAY NIGHT...A NEGATIVELY TILTED 500 MB TROUGH AHEAD OF THE ASSOCIATED MID LEVEL LOW PRESSURE WILL PUSH THROUGH THE FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY MORNING. GFS MODEL THE FASTEST WITH UPPER LEVEL FORCING. INSTABILITY LINGERS IN NORTHWEST WISCONSIN...THOUGH BEST INSTABILITY WILL BE SHOVED EAST OF THE FORECAST AREA AS SUGGESTED BY CAPE AND CLOUD TOP PHYSICS PARAMETER OFF THE SREF MODEL. RAISED POPS SLIGHTLY WITH ADDITIONAL CONFIDENCE IN NORTHWEST WISCONSIN...AND ADDED AN ISOLATED THUNDER MENTION TO THE FAR SOUTHEASTERN COUNTIES OF NW WISC. MODELS THEN BRING THE CORE OF THE UPPER LOW AND ASSOCIATED SURFACE COLD FRONT THROUGH THE ARROWHEAD ON THURSDAY AFTERNOON INTO EARLY FRIDAY MORNING...TIMING DEPENDING ON YOUR MODEL OF CHOICE...WITH THE GFS THE FASTEST WITH SOME SUPPORT FROM THE CANADIAN MODEL AND ENSEMBLE MEANS...THOUGH SIGNIFICANT SPREAD EXISTS IN THE ENSEMBLE MEMBERS. THE NAM/ECMWF KEEP THE UPPER LOW IN SOUTHERN CANADA LONGER. HAVE SIDED WITH A BLEND OF SLOWER NAM/ECMWF AND FASTER GFS WITH TIMING FOR POPS/QPF/FRONTAL PASSAGE FOR NOW...AND FUTURE SHIFTS WILL FINE TUNE THIS TIMING. A LULL IN THE ACTIVE PATTERN APPEARS LIKELY ON FRIDAY MORNING...AS WEAK UPPER LEVEL RIDGING BUILDS IN...THOUGH IT WILL BE SHORT LIVED AS THE RIDGE WILL BREAK DOWN QUICKLY. ANOTHER DISTURBANCE MOVES THROUGH THE REGION ON FRIDAY NIGHT/SATURDAY...BEFORE UPPER LEVEL RIDGING RETURNS. SIGNIFICANT MODELS DIFFERENCES STILL EXIST...SO DID NOT MAKE LARGE SCALE CHANGES...AND KEPT ON THE ONGOING DRY FORECAST FOR SUNDAY. AVIATION...RAIN SHOWERS WILL PASS THROUGH THE SOUTHERN TERMINALS THROUGH THE MORNING HOURS...AFFECTING KBRD AND KHYR. MVFR VISBYS ARE POSSIBLE FOR A SHORT TIME...WITH CEILINGS REMAINING VFR...ALTHOUGH SCATTERED 1000-2500 FOOT CLOUDS WILL BE FOUND IN THE SHOWERS. MODELS WEAKEN THE FIRST ROUND OF SHOWERS THROUGH THE MORNING...SO GENERALLY INCLUDED VCSH MENTION. INSTABILITY INCREASES DURING THE AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE NORTHLAND. SCATTERED SHOWERS/TSTRMS ARE POSSIBLE...ESPECIALLY IN THE 20-24Z TIME FRAME IN MINNESOTA TERMINALS...SLIGHTLY LATER AT KHYR...WHERE INSTABILITY LINGERS AFTER 0Z. INCLUDED CB MENTION FOR NOW IN ALL TERMINALS...WITH OCCASIONAL MVFR CONDITIONS. && POINT TEMPS/POPS... DLH 61 43 64 39 / 60 30 50 30 INL 62 42 65 40 / 60 30 40 30 BRD 67 44 70 43 / 50 10 20 20 HYR 66 48 69 41 / 60 40 60 30 ASX 66 45 68 42 / 60 50 50 40 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. GRANING/GSF
Hazardous weather outlook, May 5, 5:00 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 500 AM CDT TUE MAY 5 2009 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 500 AM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY DEVELOP TUESDAY ACROSS THE REGION...MAINLY DURING THE AFTERNOON AND EARLY EVENING. SOME STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...ESPECIALLY OVER THE ST CROIX RIVER VALLEY VALLEY AND ADJACENT NORTHWEST WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-061030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 500 AM CDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY DEVELOP TUESDAY ACROSS THE REGION...ESPECIALLY NEAR THE SOUTH SHORE DURING THE AFTERNOON. SOME STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, May 5, 1:36 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 136 PM CDT TUE MAY 5 2009 MNZ011-012-019-052045- NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-CENTRAL ST. LOUIS- INCLUDING THE CITIES OF...ELY...ISABELLA...HIBBING 136 PM CDT TUE MAY 5 2009 ...STORMS WILL AFFECT THE MINNESOTA ARROWHEAD... THE LEADING EDGE OF A FAST MOVING AREA OF RAIN...WITH A FEW EMBEDDED THUNDERSTORMS...WILL REACH LOCATIONS ALONG A LINE FROM ELY...TO BIRCH LAKE...TO WHYTE IN LAKE COUNTY BETWEEN 200 AND 230 PM. COMMUNITIES TO THE EAST OF THIS LINE...INCLUDING SNOW BANK LAKE...FOREST CENTER...ISABELLA...AND MURPHY CITY CAN EXPECT THESE STORMS TO ARRIVE BY 300 PM. BRIEF HEAVY RAIN...GUSTY WINDS TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. GRANING
Special weather statement, May 5, 1:56 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 156 PM CDT TUE MAY 5 2009 MNZ035>037-051945- CARLTON/SOUTH ST. LOUIS-NORTHERN AITKIN-SOUTH AITKIN- 156 PM CDT TUE MAY 5 2009 ...THUNDERSTORMS DEVELOPING IN NORTHEASTERN MINNESOTA... AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL AITKIN COUNTY TO EXTREME NORTHEASTERN MILLE LACS COUNTY...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MCGREGOR BY 205 PM CDT... LIBBY BY 210 PM CDT... SHESHEBEE AND MCGRATH BY 215 PM CDT... BALSAM AND LAWLER BY 230 PM CDT... TAMARACK BY 235 PM CDT... ARTHYDE BY 240 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SG
Special weather statement, May 5, 1:59 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 159 PM CDT TUE MAY 5 2009 WIZ006>008-052100- BURNETT-WASHBURN-SAWYER- INCLUDING THE CITIES OF...GRANTSBURG...SPOONER...HAYWARD 159 PM CDT TUE MAY 5 2009 ...STORMS MOVING INTO HAYWARD LAKES AREA... THE LEADING EDGE OF SCATTERED FAST MOVING STORMS...MOVING NORTHEAST AT 40 MPH...WILL AFFECT THE HAYWARD LAKES AREA THROUGH THE AFTERNOON. THE STRONGER STORMS WILL REACH LOCATIONS ALONG AND SOUTH OF WISCONSIN HIGHWAY 70...FROM HERTEL...TO SPOONER...AND STONE LAKE...BY 300 PM. BRIEF HEAVY RAIN...GUSTY WINDS TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. GRANING
Local storm report, May 5, 2:21 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
221 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 12 ESE AITKIN 46.46N 93.48W
05/05/2009 M0.25 INCH AITKIN MN TRAINED SPOTTER
&&
SGOHDESpecial weather statement, May 5, 3:02 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 302 PM CDT TUE MAY 5 2009 MNZ038-052045- PINE- 302 PM CDT TUE MAY 5 2009 ...STRONG STORMS OVER PINE COUNTY... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HINCKLEY...MOVING NORTHEAST AT 31 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS GREATER THAN 30 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRIESLAND... CLOVERDALE... SANDSTONE... ASKOV... DUXBURY... BRUNO... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BERDES
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:28 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 32 min |
| May 5, 3:49 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 41 min |
| May 5, 3:54 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas, Washburn | 51 min |
| May 5, 3:55 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Douglas | 50 min |
| May 5, 4:14 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 21 min |
| May 5, 4:27 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 48 min |
| May 5, 4:39 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas, Washburn | 28 min |
| May 5, 5:04 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Washburn | 41 min |
| May 5, 6:38 PM CDT | Severe Thunderstorm Warning | DLH | Price, Sawyer | 52 min |
| May 5, 2:34 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Pine | 41 min |
| May 5, 3:12 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 48 min |
| May 5, 4:04 PM CDT | Special Marine Warning | DLH | 56 min | |
| May 5, 4:17 PM CDT | Special Marine Warning | DLH | 43 min | |
| May 5, 4:52 PM CDT | Special Marine Warning | DLH | 38 min | |
| May 5, 4:58 PM CDT | Special Marine Warning | DLH | 47 min | |
| May 5, 5:28 PM CDT | Special Marine Warning | DLH | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.